Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 10, NWS Grand Rapids, MI

March 5, 2017

NWS Grand Rapids, MI issued this gale warning at Mar 5, 2017, 3:16 PM EST. It took effect at Mar 6, 2017, 10:00 AM EST. It was in force for 61 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2017, 3:16 PM EST (20:16 UTC)
In effect from
Mar 6, 2017, 10:00 AM EST
Expired
Mar 8, 2017, 11:04 PM EST
In force
61 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

963 
WHUS73 KGRR 052016
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EST SUN MAR 5 2017

LMZ844>849-060430-
/O.EXT.KGRR.SC.Y.0021.000000T0000Z-170306T1500Z/
/O.UPG.KGRR.GL.A.0006.170306T1200Z-170307T1200Z/
/O.NEW.KGRR.GL.W.0010.170306T1500Z-170307T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
316 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 4 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 AM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 20 TO 25 KNOTS TONIGHT THEN INCREASING TO 35 KNOT
  GALES MONDAY. 

* WAVES...BUILDING TO 3 TO 5 FEET BUILDING 4 TO 7 FEET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
13 follow-up statements
451 
WHUS73 KGRR 060325
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 PM EST SUN MAR 5 2017

LMZ844>849-061130-
/O.CON.KGRR.SC.Y.0021.000000T0000Z-170306T1500Z/
/O.CON.KGRR.GL.W.0010.170306T1500Z-170307T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1025 PM EST SUN MAR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 AM EST
TUESDAY...

* WINDS...SOUTH 20 TO 25 KNOTS TONIGHT THEN INCREASING TO 35 
  KNOT GALES MONDAY. 

* WAVES...BUILDING TO 3 TO 5 FEET OVERNIGHT AND 4 TO 7 FEET 
  ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
221 
WHUS73 KGRR 060835
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 AM EST MON MAR 6 2017

LMZ844>849-061645-
/O.CON.KGRR.SC.Y.0021.000000T0000Z-170306T1500Z/
/O.CON.KGRR.GL.W.0010.170306T1500Z-170307T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
335 AM EST MON MAR 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST TUESDAY...

* WINDS...SOUTH TO 30 KNOTS INCREASING TO 35 KNOT GALES BY THIS
  EVENING.


* WAVES...BUILDING TO 4 TO 6 FEET OVERNIGHT AND 6 TO 9 FEET BY
  TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
939 
WHUS73 KGRR 061556
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1056 AM EST MON MAR 6 2017

LMZ844>849-070000-
/O.CON.KGRR.GL.W.0010.000000T0000Z-170307T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1056 AM EST MON MAR 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

* WINDS...SOUTH TO 30 KNOTS INCREASING TO 35 KNOT GALES BY THIS 
  EVENING. 

* WAVES...BUILDING TO 4 TO 6 FEET OVERNIGHT AND 6 TO 9 FEET BY 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
378 
WHUS73 KGRR 062043
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EST MON MAR 6 2017

LMZ844>849-070445-
/O.EXT.KGRR.GL.W.0010.000000T0000Z-170307T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
343 PM EST MON MAR 6 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

* WINDS...SOUTH INCREASING TO 35 KNOT GALES THIS EVENING. WINDS
  DIMINISHING TUESDAY MORNING.

* WAVES...BUILDING TO 6 TO 10 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
843 
WHUS73 KGRR 070347
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1047 PM EST MON MAR 6 2017

LMZ844>849-071200-
/O.CON.KGRR.GL.W.0010.000000T0000Z-170307T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1047 PM EST MON MAR 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* WINDS...SOUTH GALES TO 40 KNOTS. WINDS DIMINISHING TUESDAY 
  MORNING.

* WAVES...6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
927 
WHUS73 KGRR 070837
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 AM EST TUE MAR 7 2017

LMZ844>849-071645-
/O.EXT.KGRR.GL.W.0010.000000T0000Z-170309T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
337 AM EST TUE MAR 7 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...SOUTH GALES TO 40 KNOTS SHIFTING TO THE SOUTHWEST AND
  DIMINISHING TO 20 TO 30 KNOTS TODAY. WESTERLY GALES TO 40 KNOTS
  RETURN LATER TONIGHT AND CONTINUE THROUGH WEDNESDAY.


* WAVES...6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
931 
WHUS73 KGRR 071607
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1107 AM EST TUE MAR 7 2017

LMZ844>849-080015-
/O.CON.KGRR.GL.W.0010.000000T0000Z-170309T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1107 AM EST TUE MAR 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...SOUTHWEST GALES TO 35 KNOTS DIMINISHING TO 20 TO 30 
KNOTS TODAY. WESTERLY GALES TO 40 KNOTS RETURN LATER TONIGHT AND
CONTINUE THROUGH WEDNESDAY. 

* WAVES...5 TO 8 FEET SUBSIDING THIS AFTERNOON. WAVES THEN
  BUILDING TO 6 TO 10 FEET ON WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
894 
WHUS73 KGRR 072043
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EST TUE MAR 7 2017

LMZ844>849-080445-
/O.CON.KGRR.GL.W.0010.000000T0000Z-170309T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
343 PM EST TUE MAR 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS INCREASING TO WESTERLY GALES UP
  TO 45 KNOTS LATER TONIGHT THROUGH WEDNESDAY.

* WAVES...4 TO 7 FEET BUILDING TO 6 TO 10 FEET ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
393 
WHUS73 KGRR 080309
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 PM EST TUE MAR 7 2017

LMZ844>849-081115-
/O.CON.KGRR.GL.W.0010.000000T0000Z-170309T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1009 PM EST TUE MAR 7 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS INCREASING TO WESTERLY GALES 
  UP TO 45 KNOTS LATER TONIGHT THROUGH WEDNESDAY. 

* WAVES...4 TO 7 FEET BUILDING TO 6 TO 10 FEET ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
261 
WHUS73 KGRR 080843
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 AM EST WED MAR 8 2017

LMZ844>849-081645-
/O.CON.KGRR.GL.W.0010.000000T0000Z-170309T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
343 AM EST WED MAR 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...WEST GALES TO 40 KNOTS DIMINISHING TO 15 TO 25 KNOTS
  TONIGHT. 


* WAVES...7 TO 11 FEET...SUBSIDING TO 4 TO 6 FEET TOWARD THURSDAY
  MORNING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
716 
WHUS73 KGRR 081715
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1215 PM EST WED MAR 8 2017

LMZ844>849-090000-
/O.CON.KGRR.GL.W.0010.000000T0000Z-170309T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1215 PM EST WED MAR 8 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...WEST GALES OF 35 TO 45 KNOTS DIMINISHING TO 15 TO 25 
KNOTS TONIGHT. 

* WAVES...8 TO 12 FEET...SUBSIDING TO 4 TO 6 FEET TOWARD 
  THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
392 
WHUS73 KGRR 082052
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EST WED MAR 8 2017

LMZ844>849-090500-
/O.EXT.KGRR.GL.W.0010.000000T0000Z-170309T0500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
352 PM EST WED MAR 8 2017

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS...WEST GALES OF 35 TO 40 KNOTS DIMINISHING TO 10 TO 20
  KNOTS OVERNIGHT.

* WAVES...8 TO 12 FEET...SUBSIDING TO 4 TO 6 FEET TOWARD 
  THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DUKE
178 
WHUS73 KGRR 090404
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 PM EST WED MAR 8 2017

LMZ844>849-091000-
/O.CAN.KGRR.GL.W.0010.000000T0000Z-170309T0500Z/
/O.NEW.KGRR.SC.Y.0022.170309T0404Z-170309T1000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1104 PM EST WED MAR 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO 30 KNOTS DIMINISHING TO 10 TO 20 KNOTS BY
  DAYBREAK.


* WAVES...5 TO 8 FEET...SUBSIDING TO 2 TO 4 FEET BY DAYBREAK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Mar 5, 12:58 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 5, 12:58 PM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1258 PM EST Sun Mar 5 2017

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 305 AM EST Sun Mar 5 2017

A deepening low pressure system will track from the Upper Plains
and into the Canadian Prairies today through Monday. Southerly
winds ahead of this system will draw a milder airmass into the
Great Lakes region. The moisture will be on the increase as
well...leading to showers. A cold front...associated with this
system will swing through the region Monday night generating
widespread showers and even a few thunderstorms. Colder air will
flow in behind the departing cold front for the middle part of the
week.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 305 AM EST Sun Mar 5 2017

The warm air and moist air advection today could lead to a few
late day showers...mainly north of Muskegon. As this warm and
moist air advection overspreads the remainder of the region
tonight...the risk for showers will expand. Overall the moisture
and lift marginally support the potential for showers...but a low
POP is warranted.

The cold front pushes eastward through the CWA Monday night into
Tuesday am. With PWAT values approaching 1.25 inches...elevated
instability around and upper level divergence...widespread
showers and even a few thunderstorms can be expected. Locally
heavy rain will be possible. With a low level jet moving in Monday
night...gusty winds are likely...especially around the frontal
zone. Values over 40 mph may occur.

Diminishing showers and cloud cover look likely for Tuesday.

.LONG TERM...(Tuesday night through Saturday)
Issued at 305 AM EST Sun Mar 5 2017

Model disagreements continue throughout the long term leading to
lower than normal confidence.

We should trend colder by Wed and Wed night as the upper flow
becomes more northwesterly behind the departing system.  A cold
front on Wednesday could bring a brief period of snow, otherwise it
appears fairly quiet.

Things get more interesting late in the week when a warm front takes
shape over the lower Great Lakes.  The models disagree on how warm
we get aloft north of this front which leads to pcpn type questions.
The ECMWF is warmer, with the GFS ensemble remaining colder.  It
appears we will at least briefly get warm enough aloft that makes
freezing rain a possibility, so have added this for most areas along
and south of I-96.  Then surface low pressure should move along the
front late Thursday night, pulling colder air back into the region,
and switching all pcpn back to snow for Friday morning, before it
ends Friday afternoon.

The surface boundary sags a bit farther south as we approach next
weekend.  But this seems to become a more favorable set up for over
running pcpn as a low level jet intersect the front.  There are
significant differences in the models by this time frame, with the
operational GFS bringing in colder air and pushing the front well
south, while the ECMWF is not as cold and keeps the front farther
north. Either way, the pcpn should be all snow, but the question
becomes where does the pcpn concentrate north of the front. There is
enough evidence to carry likely POPs along and south of I-96. This
could potentially be a prolong snowy period late Friday night into
Saturday, with a few inches of snow.  However there is also a chance
the steadier snow falls south of SW MI.  We will continue to monitor
model trends.  On a side note, we probably have too warm of temps
for Saturday given the setup, but kept 40s in there to agree with
surrounding offices.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1258 PM EST Sun Mar 5 2017

VFR conditions prevail at 18z across Southwest Lower Michigan.
Ceilings will develop around 10,000ft between 20z and 23z as
altocumulus spreads in from the west. Winds will remain from the
southeast this afternoon at 10 to 20 knots with some higher gusts.

Lower ceilings, MVFR, will spread in from the west between 00z and
06z. Expect bases to lower from 2500ft to 1500ft tonight with some
light fog (3-5SM) developing. There are model indications that
some scattered light rain showers may form after 00z, but
confidence in this occurring is low and did not include in the
forecast.

Less than ideal aviation conditions will then persist into Monday
morning with MVFR ceilings continuing. There is some indication
that IFR ceilings are possible around 12z at the northern, I96,
TAF sites. Winds will become southerly on Monday at 10-15 knots.

&&

.MARINE...
Issued at 305 AM EST Sun Mar 5 2017

Will maintain the current headlines. The pressure gradient
tightens up for today and into tonight. This will cause the winds
to increase. Gusts over 25 knots are likely to develop today. The
offshore component associated with the southeast flow will limit
the wave heights near the shoreline.

The wind veers to the south tonight into Monday. Gales may
occur...especially by the time we reach Monday night. All this
will create much higher waves...especially toward Little and Big
Sable points.

&&

.HYDROLOGY...
Issued at 329 PM EST Sat Mar 4 2017

Most rivers have crested and are falling across the area. That said,
rivers are running much higher than normal. The next rain event
arrives Monday into Tuesday with generally around a quarter to half
inch expected across the entire region. This may act to either slow
the ongoing falls or cause an upward bump in the river stages for a
short time. However, significant flooding would not result from this
kind of rain. Beyond this system, there are no current prospects for
heavy rain for the rest of next week. Uncertainties do exist
regarding the overall pattern late in the week and next weekend.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Gale Watch from Monday morning through Tuesday morning for
     LMZ844>849.

     Small Craft Advisory until 7 AM EST Monday for LMZ844>849.

&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...JK
AVIATION...Duke
HYDROLOGY...Hoving
MARINE...MJS
Hazardous weather outlook, Mar 5, 5:19 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
National Weather Service Grand Rapids MI
519 AM EST Sun Mar 5 2017

MIZ037>040-043>046-050>052-056>059-064>067-071>074-061030-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
519 AM EST Sun Mar 5 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms Monday Night may contain Gusty winds.

Wind gusts over 40 mph are possible at times Monday Night into
Wednesday.

A wintry mix of precipitation could lead to slick roads Thursday
Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-061030-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
519 AM EST Sun Mar 5 2017

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Hazardous boating conditions for small craft are expected into
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms Monday Night may pose a risk to mariners.

The hazardous boating conditions for small craft can be expected
to continue for much of next week.  Gales may occur as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.